MAUDE Adverse Event Report: DEPUY MITEK LLC US MINI DRBIT 2.1MM *EA; SURGICAL HAND DRILL

DEPUY MITEK LLC US MINI DRBIT 2.1MM *EA; SURGICAL HAND DRILL
Catalog Number 211083
Medical Device Problem Codes Dull, Blunt (2407); Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported that the surgeon recognized that the drill tip (p/n and lot# were unknown) was dull, so that the surgeon could not create pilot hole for mini quick anchor plus (p/n and lot# were unknown) during the surgery on (b)(6) 2019.The surgery was finished without any other problem although it was not reported how the surgery was completed.It was brand new and the first use when the issue occurred.There was no information of surgical delay and no harm to the patient.No further information was provided by the hospital.Additional information provided by affiliate reporting a mini quick anchor was used during the procedure but the lot number is unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report h11: g4 date (6/27/2019) provided on follow-up 2 was incorrect, the correct date is: 9/13/2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the device was received and evaluated.Upon visual evaluation under magnification, it can be noticed that the distal section of the tip of the drill bit appears to be dull.The complaint is confirmed.Given the information provided, it is not clear how the tip became dull.A possible root cause can be attributed to wear and tear due to repeated sterilization cycles.A lot number was not provided; therefore, a manufacturing record evaluation search for non-conformances could not be conducted.At this point in time, no corrective action is required, and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot a lot number was not provided; therefore, an manufacturing record evaluation search for non-conformances could not be conducted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8824376
Report Number1221934-2019-57781
Device Sequence Number343343
Product Code HTW
UDI-Device Identifier10886705001569
UDI-Public10886705001569
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211083
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer07/26/2019
06/27/2019
09/17/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date08/26/2019
09/16/2019
09/17/2019
Patient Sequence Number1